Oklahoma, 2005High Wind in Oklahoma, April 18 to 19, 2005
April 18 to 19, 2005 · NWS OUN · 2 events in 2 counties and zones
2 high wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 18, 7:53 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Apr 18, 7:53 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
853 PM CDT MON APR 18 2005
.UPDATE...
MCS HAS FORMED UP OVER THE SOUTHERN TEXAS PANHANDLE THIS EVENING.
WHILE STEERING FLOW SUGGESTS A GENERALLY EASTERLY MOVEMENT TO THE
STORMS... 850 MB FLOW AND MOISTURE FIELD FAVORS A SOUTHWARD
PROPAGATION. NET RESULT HAS BEEN GENERALLY AN ESE MOVEMNT. THIS
SHOULD RESULT IN THE BEST CHANCE FOR SHOWERS AND TSTMS BEING
ACROSS OUR FAR WESTERN ZONES OF NORTH TEXAS OVER THE NEXT SEVERAL
HOURS. WILL KEEP IN ONLY SLIGHT CHANCE POPS OVERNIGHT FOR ALL BUT
THE FAR WESTERN PART OF OKLAHOMA... WHERE A SLIGHTLY BETTER CHANCE
WILL EXIST. DRYLINE THIS EVENING WAS STILL BACK IN FAR WEST
TEXAS... AND DO NOT EXPECT TO SEE MUCH CHANGE IN LOCATION
OVERNIGHT. MEANWHILE... EVENING UPPER AIR INDICATING A WEAK UPPER
WAVE OVER NEW MEXICO WHICH... ALONG WITH INCREASING LOW LEVEL
JET... WILL HELP CONVECTION TO PERSIST FOR A WHILE LONGER. WILL
ALSO BUMP UP SURFACE WINDS OVER THE CENTRAL AND WEST FOR THE NEXT
SEVERAL HOURS.
&&
.PREV DISCUSSION... (ISSUED 258 PM CDT MON APR 18 2005)
DISCUSSION...
STORMS WILL DEVELOP WEST OF FA THIS AFTN/EVENING AND COULD MOVE INTO
PORTIONS OF OK TONIGHT. DRY LINE WILL SLOWLY MOVE FURTHER EAST OVER
THE NEXT COUPLE OF DAYS...WITH MOISTURE CONT TO SLOWLY INCREASE EAST
OF THE BNDRY. HAVE KEPT CHANCE POPS IN WESTERN PORTIONS OF CWA
TONIGHT THRU THURS FOR STORMS THAT DEVELOP ON DRY LINE AND MOVE
ACROSS THE AREA. WITH SUFFICIENT INSTABILITY...SOME STORMS COULD BE
SEVERE. MILD TEMPS EXPECTED THE NEXT FEW NIGHTS WITH DEWPTS IN THE
MID 50S TO 60S. MAX TEMPS ARE A CHALLENGE FOR TUES. WITH MOISTURE
CONT TO STREAM NORTHWARD...CLOUDS COULD HOLD ON LONGER ACROSS
EASTERN PORTIONS OF FA...MUCH LIKE TODAY...HOLDING MAX TEMPS DOWN.
HOWEVER... IF CLOUDS ARE ABLE TO BREAK UP QUICKLY COULD BE A RATHER
WARM DAY. SO HAVE KEPT COOLEST HIGHS IN EASTERN PORTIONS OF FA WHERE
CLDS ARE LIKELY TO REMAIN THE LONGEST. MODELS INDICATING COOL FRONT
WILL MOVE ACROSS THE SRN PLAINS LATER THIS WEEK WITH FRONT STALLING
IN NORTH TX. WITH FRONT NEAR THE AREA HAVE KEPT SLIGHT CHANCE POPS
ACROSS PORTIONS OF FA THRU THE WEEKEND. ANOTHER SHOT OF COOL AIR
WILL MOVE INTO THE AREA EARLY NEXT WEEK AS SHORTWAVE ROTATES ACROSS
THE CENTRAL U.S. AROUND A GREAT LAKES UPR LOW. NO MAJOR CHANGES TO
EXTENDED.
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
32/99
Hazardous weather outlook, Apr 18, 10:18 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1118 PM CDT MON APR 18 2005
OKZ004>048-050>052-TXZ083>090-191200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THE REST OF TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW STRONG THUNDERSTORMS MAY APPROACH SEVERE LEVELS ACROSS FAR
WESTERN OKLAHOMA.
LOCATION AND TIMING...
MAINLY WEST OF A LINE FROM HOLLIS... TO HOBART... TO WEATHERFORD...
TO ALVA FROM 1 AM THROUGH 7 AM.
RECOMMENDED ACTIONS...
AT THIS TIME... IT APPEARS UNLIKELY THAT SEVERE WEATHER OPERATIONS
FOR STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE
NEEDED. HOWEVER... THESE GROUPS ARE ENCOURAGED TO KEEP IN TOUCH WITH
THE LATEST WEATHER INFORMATION OVERNIGHT AND BE PREPARED FOR
OPERATIONS IF STORMS ARE STRONGER THAN CURRENTLY ANTICIPATED.
DISCUSSION...
ONGOING THUNDERSTORMS OVER FAR SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS WILL CONTINUE TO SLOWLY WEAKEN... AND EVENTUALLY DISSIPATE
DURING THE OVERNIGHT HOURS WHILE CONTINUING AN EASTWARD MOVEMENT AT
AROUND 25 MPH. NO SEVERE WEATHER IS EXPECTED WITH THESE STORMS...
ALTHOUGH THEY MAY PRODUCE GUSTY WINDS TO 35 MPH... SOME SMALL HAIL
AND LOCALLY HEAVY DOWNPOURS ALONG WITH FREQUENT LIGHTNING.
MEANWHILE... ADDITIONAL REDEVELOPMENT OF THUNDERSTORMS IS EXPECTED
TO CONTINUE OVER THE EASTERN TEXAS PANHANDLE... AS THE LOW LEVEL JET
INTERACTS WITH THE LOW LEVEL COLD POOL LEFT BEHIND BY EVENING
THUNDERSTORMS. THESE STORMS WILL CONTINUE TO MOVE EAST AT 25 MPH...
AND WILL EVENTUALLY MOVE INTO PARTS OF WESTERN OKLAHOMA AFTER
MIDNIGHT. ALTHOUGH MOST... IF NOT ALL... STORMS WILL REMAIN WELL
BELOW SEVERE LEVELS... IT REMAINS POSSIBLE THAT A STORM OR TWO COULD
INTENSIFY BRIEFLY TO SEVERE LEVELS... WITH A PRIMARY THREAT OF DIME
TO NICKEL SIZE HAIL. THE WIND AND TORNADO THREAT WILL BE
NON-EXISTENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
CHANCES FOR THUNDERSTORMS... INCLUDING A FEW SEVERE STORMS... WILL
CONTINUE THROUGH MUCH OF THE REST OF THIS WEEK. THE HIGHEST CHANCES
FOR THUNDERSTORMS THROUGH MID-WEEK WILL BE FROM THE LATE EVENING
THOROUGH THE OVERNIGHT AND EARLY MORNING HOURS... INCLUDING TUESDAY
NIGHT... AND ESPECIALLY WEDNESDAY NIGHT. A MUCH BETTER CHANCE FOR
WIDESPREAD STRONG TO SEVERE STORMS DURING THE DAYLIGHT HOURS WILL
OCCUR ON THURSDAY AFTERNOON... THROUGH THURSDAY NIGHT AS A COLD
FRONT PUSHES SOUTHWARD INTO OKLAHOMA... ALONG WITH A SLIGHTLY
FARTHER EASTWARD POSITION OF THE DRYLINE ALONG THE WESTERN BORDER
COUNTIES OF OKLAHOMA THURSDAY AFTERNOON.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY APRIL 19.
MILLERIn the hours before
Special weather statement, Apr 18, 8:27 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
927 PM CDT MON APR 18 2005
OKZ033-034-036-TXZ083-084-190245-
FOARD TX-GREER OK-HARDEMAN TX-HARMON OK-JACKSON OK-
927 PM CDT MON APR 18 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...GREER...HARDEMAN...
HARMON AND JACKSON COUNTIES.
AT 927 PM CDT... THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS
WAS LOCATED FROM HOLLIS... TO 16 MILES WEST OF QUANAH... TO 21 MILES
SOUTH OF LAZARE...MOVING EAST AT 25 MPH.
THESE STORMS WILL PRODUCE VERY HEAVY DOWNPOURS... FREQUENT
LIGHTNING... WIND GUSTS UP TO 40 MPH... AND SMALL HAIL.
PEOPLE IN FOARD...GREER...HARDEMAN...HARMON AND JACKSON COUNTIES...
INCLUDING THE CITY OF QUANAH...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
MILLER
Special weather statement, Apr 18, 8:50 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
950 PM CDT MON APR 18 2005
TXZ084-087-190305-
FOARD TX-KNOX TX-
950 PM CDT MON APR 18 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES.
AT 950 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 23 MILES WEST OF
TRUSCOTT...MOVING EAST AT 25 MPH. THIS STORM WILL MOVE INTO
SOUTHWEST FOARD AND NORTHWEST KNOX COUNTIES SHORTLY AFTER 10 PM.
THIS STORM WAS AT THE SOUTHERN END OF A LINE OF STRONG STORMS
EXTENDING NORTHWARD INTO SOUTHWEST OKLAHOMA. STORM INTENSITY IS
INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
PEOPLE IN FOARD AND KNOX COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
MILLER
Special weather statement, Apr 18, 9:07 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1007 PM CDT MON APR 18 2005
TXZ083-084-087-190315-
FOARD TX-HARDEMAN TX-KNOX TX-
1007 PM CDT MON APR 18 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND KNOX
COUNTIES.
AT 1007 PM CDT... THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS
WAS LOCATED FROM 4 MILES NORTHWEST OF MEDICINE MOUND... TO NEAR
CROWELL... TO 12 MILES WEST OF TRUSCOTT...MOVING EAST AT 25 MPH.
THESE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS... FREQUENT
LIGHTNING... WIND GUSTS TO 35 MPH... AND PEA SIZE HAIL THROUGH AT
LEAST 1030 PM IN LOCALES FROM MEDICINE MOUND... TO CROWELL... AND
MARGARET.
PEOPLE IN FOARD...HARDEMAN AND KNOX COUNTIES...INCLUDING THE CITY OF
QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
MILLER
Special weather statement, Apr 18, 9:24 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1024 PM CDT MON APR 18 2005
OKZ036-037-TXZ083>085-087-088-190345-
BAYLOR TX-FOARD TX-HARDEMAN TX-JACKSON OK-KNOX TX-TILLMAN OK-
WILBARGER TX-
1024 PM CDT MON APR 18 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR...FOARD...HARDEMAN...
JACKSON...KNOX...TILLMAN AND WILBARGER COUNTIES.
AT 1024 PM CDT...THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS
WAS LOCATED FROM 5 MILES NORTHWEST OF ALTUS... TO NEAR
CHILLICOTHE... TO TRUSCOTT...MOVING EAST AT 25 MPH.
THESE STORMS WILL PRODUCE LOCALLY TORRENTIAL DOWNPOURS... FREQUENT
LIGHTNING AND SMALL HAIL THOUGH AT LEAST 1045 PM... IN LOCALES FROM
ALTUS... TO CHILLICOTHE... TO CROWELL. THE STRONGEST STORMS IN THE
LINE WERE LOCATED OVER FOARD COUNTY... WHERE 40 TO 50 MPH WINDS MAY
ALSO OCCUR IN... AND TO THE EAST OF CROWELL.
PEOPLE IN BAYLOR...FOARD...HARDEMAN...JACKSON...KNOX...TILLMAN AND
WILBARGER COUNTIES...INCLUDING THE CITIES OF ALTUS AND VERNON...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
MILLER
Special weather statement, Apr 18, 9:48 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1048 PM CDT MON APR 18 2005
OKZ036-037-TXZ085-190405-
JACKSON OK-TILLMAN OK-WILBARGER TX-
1048 PM CDT MON APR 18 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON...TILLMAN AND
WILBARGER COUNTIES.
AT 1048 PM CDT... THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS
WAS LOCATED FROM 3 MILES NORTHEAST OF HUMPHREYS... TO JUST WEST OF
VERNON... TO THALIA...MOVING EAST AT 25 MPH.
THESE STORMS ARE SLOWLY WEAKENING...BUT ARE STILL LIKELY TO PRODUCE
LOCALLY GUSTY WINDS TO 35 MPH... VERY HEAVY DOWNPOURS AND PERHAPS
SOME PEA SIZE HAIL... ALONG WITH FREQUENT LIGHTNING IN LOCALES FROM
TIPTON... TO DAVIDSON... VERNON AND LOCKETT THROUGH AT LEAST 1105 PM.
MILLER
Special weather statement, Apr 18, 10:38 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1138 PM CDT MON APR 18 2005
OKZ014-016-021-022-034-035-190515-
BECKHAM OK-CUSTER OK-GREER OK-KIOWA OK-ROGER MILLS OK-WASHITA OK-
1138 PM CDT MON APR 18 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER...GREER...
KIOWA...ROGER MILLS AND WASHITA COUNTIES.
THERE IS THE POTENTIAL FOR HEAT BURSTS OVER PARTS OF WEST CENTRAL
AND SOUTHWEST OKLAHOMA THROUGH AROUND 1 AM. ONE BRIEF HEAT BURST WAS
OBSERVED AT ERICK AROUND 11 PM... WITH A WIND GUST TO 49 MPH AS THE
TEMPERATURE ROSE FROM 68 TO 80 DEGREES AND THE DEWPOINT DROPPED FROM
58 TO 37 DEGREES IN A FEW MINUTES TIME.
DYING THUNDERSTORMS OVER SOUTHWEST OKLAHOMA MAY RESULT IN ADDITIONAL
HEAT BURSTS THROUGH AROUND 1 AM. THE MOST LIKELY ARE FOR ADDITIONAL
HEAT BURSTS WILL BE ALONG AND SOUTH OF INTERSTATE 40 FROM ERICK AND
ELK CITY... EASTWARD TO CLINTON AND WEATHERFORD... INCLUDING
HOBART... CORDELL AND CARTER... WHERE LOCALLY DRAMATIC RISES IN
TEMEPRATURE MAY OCCUR... ACCOMPANIED BY WIND GUSTS FROM 45 TO 55 MPH.
THE STRONG WINDS ARE NOT EXPECTED TO LAST FOR MORE THAN ABOUT 5 TO
10 MINUTES IN ANY ONE LOCATION.
IT SHOULD ALSO BE EMPHASIZED THAT HEAT BURSTS ARE TYPICALLY VERY
LOCALIZED PHENOMENA... AND MOST LOCALES WILL NOT EXPERIENCE THEM
DURING THE NEXT HOUR OR SO.
MILLER
High Wind, Beckham
- When
- April 18, 11:10 PM CST to April 19, 1:25 AM CST
- Where
- Beckham forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
Dying showers and thunderstorms caused a heat burst in west central Oklahoma during the overnight hours. Wind gusts were measured as high as 57 knots (66mph) at the Oklahoma mesonet site 4 miles SE of Hobart in Kiowa county. A wind gust to 52 knots (60 mph) was also measured at the mesonet site 4 miles ESE of Erick in Beckham county. As is typical of heat bursts, the mesonet sites also measured an increase in temperatures and a decrease in dewpoints during these wind gusts. The temperature near Hobart increased from 64 degrees to near 70 degrees while the dewpoint dropped 7 degrees. A larger temperature increase occurred near Erick where temperatures raised from 68 degrees to 79 degrees. No damage was reported with this heat burst.
High Wind, Kiowa
- When
- April 18, 11:10 PM CST to April 19, 1:25 AM CST
- Where
- Kiowa forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Nebraska, April 18, 20051 injured · $4.2 million · F0 · 35 events
- Hail in Kansas, April 18, 2005$125,000 · 1.25 in hail · 1 event
- Hail in Kansas, April 18, 20052 in hail · 15 events
- Hail and Damaging Winds in Texas, April 18, 20051.75 in hail · 13 events
- High Surf in Hawaii, April 18 to 19, 200511 events
- Winter Storm in Montana, April 18 to 19, 20058 events
- Tornado and Hail in Texas, April 18, 2005F0 · 8 events
- Hail in North Dakota, April 18, 20050.88 in hail · 5 events
- Winter Storm in Utah, April 18 to 19, 20055 events
- Hail in North Dakota, April 18, 20050.75 in hail · 3 events
- Strong Wind in California, April 18 to 19, 2005$3,000 · 50 kt wind · 3 events
- Hail in Kansas, April 18, 20051 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443372, 5443373.